MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR
Model Number MVP-7Q
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the microvascular plug prematurely detached from the pusher wire once unsheathed from the catheter.The plug immediately migrated and had to be retrieved with a snare as a result.There was no further device placed after plug retrieval.There were no related patient symptoms.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The cause of the issue was not determined.It was confirmed that the devices were prepared/flushed as indicated per the ifu.
 
Additional Manufacturer Narrative
The mvp device (model: mvp-7q lot: 170811) was returned for analysis within a shipping box and within an opened mvp inner pouch.The mvp plug was returned separated from the pushwire.The pushwire and plug were returned within separate plastic bio-pouches.The mvp plug and pushwire were decontaminated as per (b)(4).The mvp plug was found to be separated from the pushwire at the detach zone.The proximal marker band appears to be bent.The proximal end of the proximal marker band was found to be clear of obstruction.Visual inspection of the threaded insert revealed no irregularities.The plug was examined and found to be fully opened.Holes were found with the plug membrane.The pushwire was then examined.No bends or kinks were found with the pushwire.There were five partially filled coil gaps found with the distal threaded section of the pushwire.There does not appear to be any excess solder found with the five partially filled coil gaps which is acceptable as per (b)(4).The distance from the tip of the pushwire to the bus hing thread start was measured to be 0.008" which is within specification (specification per (b)(4).C: 0.010¿ ± 0.002).The plug was re-attached to the distal end of the pushwire.The distal threaded section of the pushwire was completely covered by the plug.Wh ile securing the plug, a torquer was attached to the proximal end of the pushwire.The plug was successfully detached from the pushwire with ~4.5 rotations of the torquer/pushwire.No other anomalies were observed.If information is provided in the future, a supplemental report will be issued.

Brand Name
MICROVASCULAR PLUG
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key7818488
Report Number2029214-2018-00746
Device Sequence Number13747036
Product Code KRD
UDI-Device Identifier00847536025431
UDI-Public00847536025431
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K150108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Model NumberMVP-7Q
Device Catalogue NumberMVP-7Q
Device Lot Number170811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer08/27/2018
10/16/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date09/10/2018
11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight5